Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bitter taste from meds
May 21, 2013

Hello, Dr. Young,

I have been first on Complera and then Stribild for the last 9 months. Almost from the start, I developed a slightly bitter taste in my mouth, which gets more pronounced in the evening. It's never gone away. While not a debilitating side effect, it does affect my sense of well being, not to mention enjoyment of food. Why are the meds causing this bitter taste, and is there anything I can do to alleviate it? Thank you.

Response from Dr. Young

Hello and thanks for posting.

This is an unusual one-- I'm not aware of this side effect from any of the HIV medicines. Nonetheless, as a self-admitting foodie, I'd hate to relegate all of your meals to an unenjoyable experience.

I wonder if a trial of a treatment interruption or alternative medication might help sort out if the taste issue is related to one of the medications in Complera.

Short of that, you could try moving the time of when you take your Complera, or sometimes hard candies can help.

Good luck, and let us know how things turn out for you. BY



Previous
Deveoped resistance.
Next
Left abdomen pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement